Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

do not want to offend, but a little scared

baffledbbaffled Posts: 375
edited 06/11/2012 - 8:25 AM in Upper Back Pain, Thoracic
I hope that I do not offend anyone, but i want to seek out some information in a safe environment. I figured if i googled this question, i may get many unwanted websites. So hear are the questions:

First, what does everyone mean by "saddle area"? I have read that before and never thought anything, but now I am wondering if that means more than bladder and bowl problems.

Second, this is why the above question. I have been taking only Ultram - and I have notice a decrease in sensation while I am with my husband. I assumed it was due to the medication. But now I have no internal sensation AT ALL! my question is - is this a result of the medication (i only take 200 to 300 mg daily) and really try to hold off taking it when it help, or am I loosing nerve feelings?

I have had thoracic pain since 4/07 and have had tingling in my sholder blades for the last 4 months.

I hope everyone uderstands that I am just a little scared and do not wish to offend anyone, but I just don't know who to ask. I have an appointment with a nuerosurgeon on the 29th of december.

thanks for listening and I would appreciate information that would be helpful.
advertisement

Comments

  • You really need to call your doctor! Also, don't ever feel uncomfortable asking us questions, or feel like you are going to offend anyone. If someone does not like what you have to say, then they can choose not to read it, that's their problem. It would be useful to discuss a number of symptoms that may indicate a medical emergency.

    Anyone who has sudden onset of bladder and/or bowel incontinence (that causes you to retain urine or be unable to hold it, or in rare cases lose rectal control), and/or progressive weakness in the lower extremities should seek immediate medical attention. Both of these are primary symptoms of a serious condition called Cauda equina syndrome. Typical symptoms include:

    * Severe or progressive weakness, numbness or altered sensation in the lower extremities - the legs and/or feet

    * Loss of sensation or altered sensation in the “saddle” area (the area or your body that would sit on a saddle: inner thighs/between the legs, buttocks, back of legs, sacral region)

    * Pain, numbness or weakness in one or both legs that may cause you to stumble or have difficulty walking.

    Cauda equina syndrome is caused by compression of the nerves in the lower spine, which can happen from a trauma to the spine, any spinal condition that may compress the nerves (such as a disc herniation, spinal stenosis), or an infection. Left untreated, this syndrome can ultimately result in paralysis, as well as continued loss of sensation in areas below the lower spine.

    http://www.spine-health.com/conditions/back-pain/back-symptoms-indicate-a-medical-emergency
  • thanks for your support and response. and we won't double post again - thought the pain med forum might be a better spot for the question.

    i did read the article - i have external feeling, and no real trouble (that i know of so far) in my lumbar. I am only 42 femaile and some days feel like I am falling apart. the list is getting longer for the nuero guy when i see him on the 29th.
  • the thorasic pain could be heart related, please call your doctor right away, decreased sensation during, intimacy may be a sign of worsening of your condition, womoen are always being mis diagnosed when it comes to the heart, good luck to you, and try 2 stay positive, write me if you want 2 jeffrey 71
  • the doctor just to be safe. At one point, I had some saddle numbness but it slowly crept up on me. It started with me never knowing if I had to pee, so I would go all the time. When I was try, I couldn't stop and start it - couldn't control that part. I just sat there for a while, and then when it appeared I was done, I would get up. Also couldn't tell when I was finished with #2 either. I could not control the end part where you squeeze your sphincter muscles and can tell you are finished.

    Then I noticed during intimacy that I really couldn't feel much there either. It was scary and I called the doc. They checked me out and in a few days, it started improving. They think I had a shifting of my S1 nerve and until the inflammation went down, I had those lack of sensations.

    And more recently, one night I could not pee at all. And I was getting more and more uncomfortable, as you can imagine. We went to the ER, they ran tests and put a catheter in me, which I DID NOT FEEL going in at all. That is scary - it is supposed to be uncomfortable, but I didn't even flinch. They kept me for a few hours when my ability to control it came back. I had just started a new medication known to cause that, and it never happened again.

    This is something they take very seriously because it indicates nerve compression. No one knows how long it takes for nerve compression to become permanent nerve damage.

    If you have any worsening of symptoms or something new starts, call your doc or go to the ER.

    Take care,

    Cheri
  • Thanks to all of you and your input. I am hoping to see what becomes of the sensations (or lack of) over this weekend. I am not noticing bladder or bowl troubles, sometimes I have "push" my urine out - but I am aware that I need to go.

    I am not sure of who I should call. I am under the care of a PM doc, but haven't met the Neuro doc yet (the 29th) - the 2 othro's i've seen said it had to be muscle since nothing showed on a thoracic mri. I guess I could call my gp - she is aware of some of this.

    thanks again.
  • I told Neuro I had lost those feelings but during an assessment they touched a pen to the saddle area and I had feeling there. I told them I had no feeling inside though. They didn't seem to be too worried. I'm sure if I were a man I would have more attention. I wish there wasn't discrimination. The Ortho Surgeon I saw also said it wasn't related so there was nothing they could do. I hope everything is okay with you after surgery. Take care. Charry
    DDD of lumbar spine with sciatica to left hip,leg and foot. L4-L5 posterior disc bulge with prominent facets, L5-S1 prominent facets with a posterior osteocartilaginous bar. Mild bilateral foraminal narrowing c-spine c4-c7 RN
advertisement
Sign In or Register to comment.